I am at a loss. My Mom is 76yo and seems to be in fairly good health for her age, other than an excessive weight loss. She has been to several doctors, and a week ago I thought we had found "the one."
Down to 82lbs from 84lbs last week. She is just under 5ft tall and usually weighs between 94-100lbs.
Body does not seem to be absorbing nutrients. Food goes through pretty fast (it does come out normal, no diarrhea). She does eat - a lot - and it's all healthy foods. She said it has been an on/off thing almost 2yrs now, but she thought it would "just go away." Weight loss seems to be happening more rapidly now, and she's not gaining now when in the past, she would loose/gain/stay at that weight awhile before loosing again. Never this low though.
Doctor ran a full panel of blood test. Everything was normal.
Same doctor ordered CT scan on entire gastrointestinal tract. Results normal. (When he called to report results of both, he said he was surprised.)
Slight pelvic pain on/off. Xrays normal.
fyi: No thyroid (removed years ago), almost a total hysterectomy (one ovary was left, but she said it has "dried up to nothing"), had colonoscopy 2yrs ago (normal).
I have not been going to the doctor with her, my father has. He is 75yo and in excellent shape, mentally and physically. So I'm not worried about them being "elderly" and not catching something. He is very detail oriented and on top of things.
The doctor seemed to think she has some form of Parkinson's (early stages: symptoms - shuffling feet, voice softening). Her father had dementia and then Alzheimer's, and I do see that creeping in and have for awhile, but it is slowly progressing.
She seems to think it may be Celiac Disease. Doctor said no. I told her to talk gluten out of her diet and try, but she hasn't.
That's all I can think of, for now. Been up searching since the wee hours, then found this website.
I appreciate any/all suggestions. TIA
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?